Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Constipation due to overdose of diarrhea medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Constipation
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1706 Questions
User :   Hi, I'm having a bloated stomach after 2 days of fever and diarrhea.. Now I seem to be having serious constipation. Loss of apettite because whatever I eat seem to be stuck in the stomach and not moving down
Doctor :   Ok.
Doctor :   May I know your age and gender please ?
User :   i'm 21/m
Doctor :   May I know if you have ever had these symptoms previous to this ?
User :   no.
Doctor :   May I know if you have any pain in the stomach or any tenderness ?
User :   i was prescribed with dhamotil (lomotil), domperidone, dhaperazine(stemetil) which i took for 2 days
Doctor :   Ok.
User :   My stomach only feels some jerking pain once in a while
Doctor :   What was the dosage of lomotil and how many tabs. per day ?
User :   2.5mg, 3 tabs a day
User :   Diphenoxylate HCI BP 2.5mg
User :   There's no pain when I press on my stomach
User :   no tenderness too
Doctor :   Ok, It might have been an excess for your physiology
User :   but I cant seem to excrete at all
Doctor :   And might have caused as one of the major side effcts of lomotil if over dosage is constipation.
User :   so i should stop taking it?
User :   anyway to ease the constipation?
User :   like taking laxative?
Doctor :   Yes , please stop it immediately and please use the following steps to ease out constipation.
User :   ok
Doctor :   1. Have at least 6 lts of fluids per day - water, juices .
Doctor :   2. Have a good no. of plantains or bananas .
Doctor :   3.Citrucel tab, one per day.
Doctor :   only for one day as you might again land up in Diarrhea if used excessively.
User :   ok
Doctor :   It is a very mild laxative that I have given you.
Doctor :   So not to worry and it is an OTC Drug.
User :   alrite
User :   that's all doc?
User :   one qns, is it normal for me to feel bloated by drinking at my current state?
User :   Cause I don't seem to be urinating as much as most water are stuck inside my stomach
Doctor :   I would also recommend you to avoid burgers or pizzas or anything of that sort for a couple of days and tale only bland diet and fruits and more fibers.
Doctor :   Yes, as it is after a bout of diarrhea , it is very common to feel that way.
Doctor :   Please do not worry, it will resolve in 2/3 days and is is a normal Stomach flu.
User :   ok
User :   thanks a lot doc
Doctor :   Just one last advise .
User :   So i stop e citrucel tab once my stomach bloatness is relieved right
User :   *yes?
Doctor :   If the constipation persists for more than 3 days or the diarrhea sets in again you have to go to a gastroenterologist to get an endoscopy done for IBS.
User :   ok
Doctor :   Thank you for consulting me.
User :   Thankss
User :   bye!
Doctor :   Take care, Bye for now
User :   oh ya
User :   citrucel tab, is there dosage?
Doctor :   You get a 10mg. tab.
Doctor :   it is just one dose.
User :   ok
User :   thanks
Doctor :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor